Missouri, 2004Flash Flood in Missouri, December 7, 2004
December 7, 2004 · NWS LSX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 6, 2:15 PM CST, 10 hours 30 minutes earlier.
Area forecast discussion, Dec 6, 2:15 PM CST, 10 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
215 PM CST MON DEC 6 2004
.DISCUSSION...
DP SRTWV TROF CURRENTLY MOVING INTO WRN TX IS BEGINNING TO ACCELERATE
ENEWD TWD MID MS VALLEY AND THINGS WILL BE CHGG FAST NOW. SFC LOW
NOW DPNG OVR N CNTRL TX. MSAS DATA SHOWS 5MB PRES RISE/FALL COUPLET
SETTING UP THERE AND 50-60KT SWLY LLJ FCST TO DVLP THIS EVENING AND
NOSE INTO LWR OHIO RIVER VALLEY. MOST OF THE SVR ACTION/HVY PCPN
SHOULD BE TO E OF OUR AREA. LOOKS LIKE CONVECTION THAT DEVELOPS S
OF OUR AREA MAY INTERCEPT MUCH OF THE HIGHER MSTR AVBL HWVR CANT
RULE OUT LOCALLY HEAVY RAIN UNDER COMMA/DEF AREA WHICH WILL BE
OVER OUR CWA. THE OTHER ITEM IS THE LLJ LOOKS LIKE IT WILL NOSE
MOVR EWD TWD KY/IN INSTEAD OF OVR OUR AREA. WITH THAT IN MIND
WL KEEP HEADLINES OUT OF FCST FOR NOW AND MENT LCLLY HVY RAIN IN
WORDING. WL ALSO HAVE TO WATCH FOR SLGT RISK SVR TSTMS. IF SFC
LOW DPNS RIGHT OVER E CNTRL MO THE COLD POOL OVHD WL MAKE THINGS
UNSTABLE AND AS SPC HAS SAID THERE IS A RISK FOR DAMAGING WINDS
WITH SOME OF THESE TNGT. PRECIPITABLE WATER REMAINS WELL OVER
THE NORMAL FOR THIS TIME OF YEAR SO ANY CONVECTIVE ACTIVITY
THAT OCCURS WILL BE VERY EFFICIENT.
ALL THIS ACTIVITY MOVES OUT BY MRNG AND THINGS WILL TRY TO RETURN
TO NORMAL ACROSS THE AREA.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
PEDIGO
Hazardous weather outlook, Dec 6, 3:35 PM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CST MON DEC 6 2004
ILZ095>097-MOZ018-019-026-027-034>036-042-071200-
ADAMS IL-AUDRAIN-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-
SHELBY-
335 PM CST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT AS LOW PRESSURE MOVES
ACROSS MISSOURI AND ILLINOIS. NO SEVERE WEATHER IS EXPECTED AT
THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
ILZ058>060-098-099-MOZ041-047>052-059>062-071200-
BOONE-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-GASCONADE-GREENE IL-
JERSEY IL-LINCOLN-MACOUPIN IL-MONITEAU-MONTGOMERY-MONTGOMERY IL-
OSAGE-ST CHARLES-WARREN-
335 PM CST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND
EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL TONIGHT. SHOWERS
AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS EVENING AND CONTINUE
OVERNIGHT AS LOW PRESSURE MOVES ACROSS MISSOURI AND ILLINOIS. THE
HEAVY RAINFALL FROM THE STORMS MAY PRODUCE ENOUGH RUNOFF TO CAUSE
SOME STANDING WATER ON STREETS AND SECONDARY ROADS AS WELL AS CAUSE
SOME RISES IN STREAMS. AREA RIVERS WILL LIKELY SEE INCREASED STAGES
THE NEXT FEW DAYS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY SIGNIFICANT RAINFALL TONIGHT.
ILZ064-065-069-070-074-079-100>102-MOZ063>065-072>075-084-085-099-
071200-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MADISON-
MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-ST CLAIR IL-
ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WASHINGTON-
WASHINGTON IL-
335 PM CST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND
SOUTHEAST AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT SOUTH OF
INTERSTATE 44 IN MISSOURI AND SOUTH OF INTERSTATE 70 IN ILLINOIS.
THE MAIN CONCERN IS THAT A FEW STORMS COULD PRODUCE DAMAGING WINDS
GUSTS OF 60 MPH OR GREATER AFTER 10 PM TONIGHT.
IN ADDITION...THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL
TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE AREA THIS
EVENING AND CONTINUE OVERNIGHT AS LOW PRESSURE MOVES ACROSS MISSOURI
AND ILLINOIS. THE HEAVY RAINFALL FROM THE STORMS MAY PRODUCE ENOUGH
RUNOFF TO CAUSE SOME STANDING WATER ON STREETS AND SECONDARY ROADS AS
WELL AS CAUSE SOME RISES IN STREAMS. AREA RIVERS WILL LIKELY SEE
INCREASED STAGES THE NEXT FEW DAYS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR SIGNIFICANT
RAINFALL TONIGHT.
BRITT
Flash Flood, Warren
- When
- December 7, 12:45 AM CST to 3:30 AM CST
- Where
- Warren County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.765, -91.161 (the zone’s center; the record gives no point)
Moderate to heavy rain brought several creeks out of their banks across Warren County. One water rescue was needed at a low water crossing.Their were no injuries.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, December 7, 20041 injured · $1.7 million · F2 · 65 events
- Flood in Tennessee, December 7, 20041 death · 1 event
- Tornadoes and Damaging Wind in Mississippi, December 7, 2004$125,000 · F2 · 3 events
- Tornado in Alabama, December 7, 2004$30,000 · F2 · 1 event
- High Wind in Ohio, December 7, 2004$380,000 · 57 kt wind · 20 events
- Damaging Winds in Louisiana, December 7, 2004$214,000 · 75 kt wind · 10 events
- High Wind in New York, December 7 to 8, 2004$235,000 · 54 kt wind · 8 events
- Strong Wind in Ohio, December 7, 2004$95,000 · 8 events
- High Wind in Pennsylvania, December 7, 2004$55,000 · 50 kt wind · 3 events
- Damaging Wind in Louisiana, December 7, 2004$50,000 · 50 kt wind · 1 event
- Tornado in Indiana, December 7, 2004$15,000 · F0 · 1 event
- High Wind in Oregon, December 7 to 8, 200493 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428908.